Ask an expert
Question

18 Jul 2005

Strange symtom
whenever i need to take prednisone treatment i experience the most awful electrical type cramps in my feet/ankles/knees and wrists. i take this for a condition called CIDP (chronnic inflammatory polyneuropathy) 60 mg at a time for up to a month. In the past i would get these cramps at night on the night i reduce the tablets this even if i reduce by 5mg at a time gradually, it still happens, this time however i am experiencing them even though i have not tapered the dosage at all yet,still 60 mg, in fact i started getting mild versions of this from the 1st day of treatment. My meds were not given with a insert so i cant read on that, the prescribing drs away for the month and previously when i questioned him on this he said he is not sure why this is happening, did not seem to have had such complaints before, what is your opinion, could this be the prednisone or should i investigate further to see what is causing it. The pain in ubearable and goes on for up to 5 hrs at night, without sleep, it is affecting my lifestyle. I do take calcium, slok K and panteloc and i've now started taking slow mag not sure if it will help. I obviously take very little salt in my diet due to the water retention story. It worries me that something else could be going wrong with my body and nothing is being done about it.PLEASE HELP!
Answer 259 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Jan, it might be due to the effect the cortisone has on your adrenal glands and the effect this has on the electrolytes (sodium, potassium, chloride, etc.) in your blood, but I can’t say for sure from this side of the screen. The best would be to see a specialist physician and have him sort it out for you. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9472 votes
No
68% - 20298 votes
Vote